MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48295
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a ureterolithotripsy, the operator attempted to actuate the handle of a ngage nitinol stone extractor, but found that the device would not function properly to capture the stone.Another ngage nitinol stone extractor was used to complete the procedure.It was reported that the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Visual inspection of the returned device noted that the device was returned with the handle and the basket formation in the open positions.The mlla (male luer lock adapter) and collet knob were tight and secure.The polyethylene terephthalate tubing [pett] measured 3.5 cm in length.There were kinks noted in the basket sheath located at 3cm, 39.5cm, and 95.5cm from the distal tip of the basket sheath.The wire sheath has pulled off the basket wires.The basket wires had the appearance of being pulled and stretched.Functional testing determined the handles does not actuate the basket formation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.The returned device was found to have a basket that was open and could not be closed.Damage to the device was noted: the sheath was kinked in multiple locations, and the sheaths around the basket wires were damaged.It appeared likely the device was inadvertently damaged during use.The basket may have caught on the scope or other device that was being used in the procedure.The ifu contains a caution that excessive force could damage the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9438941
Report Number1820334-2019-03049
Device Sequence Number11346802
Product Code FFL
UDI-Device Identifier00827002482951
UDI-Public(01)00827002482951(17)220429(10)9700483
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model NumberG48295
Device Catalogue NumberNGE-017115-MB
Device Lot Number9700483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1